MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event requested but not provided.(b)(4).The event is currently under investigation.
 
Event or Problem Description
Upon completion of the angiogram the facility attempted removal of the sheath.The hub separated from the sheath which resulted in loss of blood.The remainder of the sheath was able to be removed.The patient is fine no other additional procedures were performed.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of complaint history, device record history, instructions for use (ifu), manufacturing instructions, documentation and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.The manufacturing record for this lot was reviewed, and nothing of note was observed.It should be noted that there are no other complaints of any nature associated with this lot.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: ¿before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage." the appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the health risk assessment (hra) no further action is required.
 
Event or Problem Description
Upon completion of the angiogram the facility attempted removal of the sheath.The hub separated from the sheath which resulted in loss of blood.The remainder of the sheath was able to be removed.The patient is fine no other additional procedures were performed.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.It was further reported the patient had scarred groins from previous operations.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.A review of complaint records showed no other complaints have been reported involving this lot number.During physical examination of the complaint device, following was observed: one flexor ansel guiding sheath was returned for investigation.Received the outer sheath and hub (no dilator) in a used condition.A 5mm compression is noted 4.0cm from the proximal end.Distal tip is wrinkled.Cap was removed from the check-flo and no non-conformances were noted.The inner diameter of the connector cap was measured and it lies within specifications.The flare of the sheath passed through the large as well as the small lumen of the flare gauge.The flare did not appear to be damaged but it should be noted that the flare geometry could undergo changes when inserted and torqued within the connector cap.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the available information and examination of the complaint device, and the results of our investigation; a definitive root cause could not be determined.The appropriate personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5595976
Report Number1820334-2016-00251
Device Sequence Number393778
Product Code DYB
UDI-Device Identifier00827002299863
UDI-Public(01)00827002299863(17)180805(10)6095464
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL2-HC
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Device Age8 MO
Event Location Hospital
Initial Date Received by Manufacturer 04/06/2016
Supplement Date Received by ManufacturerNot provided
11/20/2017
Initial Report FDA Received Date04/21/2016
Supplement Report FDA Received Date06/27/2016
11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;